No energy!

This is probably a daft question but does anyone know if there is anything you can do or take to help with fatigue and lack of energy? Like do vitamins work? I suffer really bad witth lack of energy, im always tired even when i dont do anything it makes me feel really lazy, my apetite has dropped a hell of alot since having ra and being on mxt i used to have an amazing apetite even tho you wouldnt believe it if you saw me as i never gain weight as much as i would like to and that worrys me more as im really thin as it is so i feel im starting to look an un healthy thin now rather than what i used to so i think the apetite loss is partly to blame for my tiredness and no energy but as much as i try to get my apetite back it just wont happen so was just wondering if anyone else has this problem and is there anything that can be done?

14 Replies

oldestnewest
  • If you put in a search for fatigue on this site, I'm sure you will find lots of posts! Most of us here will know exactly what you are talking about - and if you find a solution we would all be pleased to hear it too.

    Pacing yourself is the best answer I can give. I write down in my diary what I have to do and more than two tasks in a day is too much. If I do three then the next day (or sometimes two days) is a rest day.

    Have a look at the spoons theory too - easy to search for - that explains that you have only so much energy each day and you have to parcel it out sparingly.

  • Poor you. I wonder if the meds you are taking are working in terms of inflammation? I ask only because the leflunomide I was taking did nothing for me. I felt like I was in a continual flare. Joints, tendons and ligaments all inflamed. Had an Im steroid and no longer as knackered!

    I don't know, but my feeling is that if the meds aren't quite doing the job, and there is inflamation, you just feel wiped out.

  • Well i was on mxt and had a scan which showed alot of activity so they moved me to the injections but back then i was on a low dosage and wasnt on hydroxychloricine i got put back on the tablets a week ago as a trial as i was really struggling to inject myself as daft as it sounds it just sent my aniexty through thr roof and i got really sick trying to do it but i felt just as tired when i was on the injection form

  • emma88 They don't suit everyone but did they trial you with an auto-injector to see if that made self-injection less stressful and more acceptable? This is an example of one.

    unionmedico.com/product/sup...

    ETA: My MIL needs B12 injections and was fed up with needing to book appt. to get them so she self-injects with an auto-injector and finds it straightforward.

  • U can buy spa tone in chemist or supermarket it a liquid iron you put it with juice and drink my rheumatologist told me about it

  • Sometimes the drugs themselves .make you feel cack.

    I take Spa tone, mild and really good.

  • Agree about Spatone. I take it too and it does help, I lost loads of weight when first diagnosed and had no appetite. I think it was because I was ill. I got really scared about the weight loss. Luckily it has stopped but I don't have massive appetite and am a bit more gaunt looking than I would like. I had a steroid injection early on and although the rheumy said it would not help my stomach it did and it also gave me a little bit of an appetite. I recall eating brie cheese because it was easy and calorific. Healthy smoothies and nutritious soups can help too when you have no appetite as you can just drink them down. Yoghurt was another one. I used to just force it down. Also mashed potato as I got a bit better. I Hope that helps a little. I have found this disease to be a constant battle if you like but I do now have an appetite and have gained some weight back. I also feel a lot stronger. I hope some of this helps. Sending lots of empathy.

  • God I feel exactly the same and have only had RA for 2 months. Utterly drained all the time.

  • Ill ask about that and try it see if it helps, iv lost loads of weight too which worrys me as im very thin as it is, not by choice tho iv always been thin no matter what i eat but never looked un healthy where as now i feel i just look awful and the first thing my gp said to me when i saw her a week ago was "have you lost weight" and she hadnt seen me in a long time

  • Have you had your vit D levels checked recently? As low vit D can add to the fatigue. I've also found that increasing my folic acid helps, so maybe discuss that with your rheumy if you are on a low level.

  • I take 5 mg of folic acid a day and a calcium and vitamin d supplement. Many people have talked about B12 and iron too.

  • I'm another patient on Methotrexate for RA.

    B12 helps make me feel less lethargic and less blah. I ran out of pills recently and didn't feel good. Felt better the day after I started taking them again.

    Doctor at my Rheumatology clinic told me taking high dose omega 3 fish oils gives the same effect as increasing the methotrexate dose, but I haven't found it helps with lack of energy.

  • I was put on b12 injections for live up was told they were low she never done anything I was kept in hosp for2 weeks ear was115 so bed rest steroid drip 500ml told hemaglobin dangerously low also had to have iron infusion blood to low and iron so ask ur up to check it iron hemaglobin b12 as it's part of ra hugs

  • Emma88. my first reaction is to ask if you are anaemic? Many RA-sufferers are anaemic before the inflammation is under control and it causes much fatigue and sleepiness. Treating that should sort it out almost overnight. Vitamins don't help if you have a balanced diet and are not deficient. Save your money rather than buy expensive unnecessary supplements!

You may also like...